Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 174, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 25, 2015, 2:18 PM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2015, 2:18 PM CDT (19:18 UTC)
- Expired
- May 25, 2015, 3:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Choctaw County, OK, Pushmataha County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1630 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 663 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
151
WUUS54 KTSA 251918
SVRTSA
OKC023-127-252000-
/O.NEW.KTSA.SV.W.0174.150525T1918Z-150525T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
218 PM CDT MON MAY 25 2015
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA...
SOUTHWESTERN PUSHMATAHA COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 300 PM CDT
* AT 216 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOSWELL...
AND MOVING NORTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...BOSWELL...UNGER AND
KELLOND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3389 9587 3391 9589 3392 9592 3394 9594
3412 9594 3415 9596 3416 9596 3417 9578
3433 9578 3430 9563 3387 9582
TIME...MOT...LOC 1918Z 194DEG 28KT 3398 9590
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
869
WWUS54 KTSA 251943
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
243 PM CDT MON MAY 25 2015
OKC023-127-252000-
/O.CON.KTSA.SV.W.0174.000000T0000Z-150525T2000Z/
CHOCTAW OK-PUSHMATAHA OK-
243 PM CDT MON MAY 25 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
PUSHMATAHA AND NORTHWESTERN CHOCTAW COUNTIES UNTIL 300 PM CDT...
AT 242 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
BOSWELL...AND MOVING NORTH AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3401 9583 3403 9594 3412 9594 3415 9596
3416 9596 3417 9578 3433 9578 3430 9563
TIME...MOT...LOC 1943Z 194DEG 28KT 3417 9584
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$991
WWUS54 KTSA 251957
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
257 PM CDT MON MAY 25 2015
OKC023-127-252006-
/O.EXP.KTSA.SV.W.0174.000000T0000Z-150525T2000Z/
CHOCTAW OK-PUSHMATAHA OK-
257 PM CDT MON MAY 25 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PUSHMATAHA AND
NORTHWESTERN CHOCTAW COUNTIES WILL EXPIRE AT 300 PM CDT...
THE STORM WHICH PROMPTED THE WARNING IS MOVING OUT OF THE WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN TULSA.
LAT...LON 3401 9583 3403 9594 3412 9594 3415 9596
3416 9596 3417 9578 3433 9578 3430 9563
TIME...MOT...LOC 1956Z 195DEG 19KT 3417 9586
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 1:55 PM CDT, 23 minutes earlier.
Area forecast discussion, May 25, 1:55 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
155 PM CDT MON MAY 25 2015
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VERY UNSTABLE AIR OVER EASTERN OKLAHOMA AND NORTHWESTERN ARKANSAS.
LINE OF THUNDERSTORMS ALREADY PROGRESSING ACROSS NORTH TEXAS IS
EXPECTED TO MOVE EAST NORTHEAST. HAVE TRIED TO TIME THE EXPECTED
ARRIVAL TIMES INTO THE TAF SITES...ALTHOUGH MORE DIFFICULT FOR FAR
NORTHWEST AR AND NORTHEAST OK. SOME CONVECTION TRYING TO SPREAD
NORTH ALONG RED RIVER SOUTH OF MLC. EXPECT TRW AT MLC AROUND 4 PM. /SA
&&
.PREV DISCUSSION... /ISSUED 741 AM CDT MON MAY 25 2015/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
THE FLASH FLOOD WATCH HAS BEEN EXPANDED TO INCLUDE ALL OF
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS FOR THIS AFTERNOON
THROUGH TONIGHT/TUESDAY MORNING. LATEST SHORT TERM MODEL
GUIDANCE/CONVECTIVE TRENDS SUGGEST THAT STRONG TO SEVERE
MCS WILL MOVE THROUGH THE AREA THIS AFTERNOON WITH THE POTENTIAL
FOR SEVERE WEATHER AND HEAVY RAINFALL.
PREV DISCUSSION... /ISSUED 648 AM CDT MON MAY 25 2015/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
PATCHY FOG / LOW CLOUDS WILL BEGIN TO SLOWLY LIFT THIS MORNING.
MAIN CONCERN WILL BE CONVECTIVE COMPLEX CURRENTLY OVER WEST-
CENTRAL TEXAS TRACKING NORTHEAST INTO THE AREA THIS AFTERNOON.
IFR CONDITIONS WILL BE LIKELY IN THE STRONGER CELLS AS COMPLEX
SWEEPS AREA FROM SW TO NE. LINGERING PRECIPITATION WILL BE
POSSIBLE TONIGHT WITH PATCHY FOG / LOWER CLOUD CEILINGS
REDEVELOPING.
AS A SIDE NOTE: CURRENTLY EVALUATING WHETHER FLASH FLOOD WATCH
NEEDS TO BE EXPANDED FURTHER NORTH INTO NORTHEAST OKLAHOMA GIVEN
POTENTIAL MCS TRACK.
PREV DISCUSSION... /ISSUED 456 AM CDT MON MAY 25 2015/
DISCUSSION...
FLOOD WATCH SOUTHEAST/EAST CENTRAL OKLAHOMA AND
WEST CENTRAL AND NORTHWEST ARKANSAS FROM 4 PM TO
NOON TUESDAY.
UPPER WAVE HAS ROUNDED THE BEND FAR WEST TEXAS
AND IS HEADED FOR SOUTHEAST OK. A WIDE SPECTRUM
MODEL SOLUTIONS...WITH GFS SHUNTING BULK PRECIP
TO SOUTHEAST WHILE ECMWF PLACES MAX PRECIP OVER
WATCH AREA. EVER WET CANADIAN MODEL PLACES MORE
THAN 2 INCH PRECIP OVER ALL OF SOUTHEAST OK AND
WEST CENTRAL AR IN A...6 HOUR PERIOD..ENDING AT
06Z! LATEST HRRR RUNS GIVE CREDENCE TO GENERAL
ECMWF SOLUTION. ALMOST ANY PRECIP FROM THUNDER
WILL BE CAPABLE OF 1 INCH/ 30 MIN RAINFALL RATE
AND INITIATE FLOODING. STAY INFORMED STAY TUNED.
MOST PRECIPITATION WILL OVER BY TUESDAY MORNING.
NO REAL BREAK..THE REST OF THIS SHORT WORK WEEK
WITH CHANCE SHOWERS/THUNDER MENTIONED EVERY DAY.
MOST SIGNIFICANT CHANCE OF RAIN COMING OVER THE
WEEKEND (OF COURSE) AS YET ANOTHER POTENT UPPER
WAVE MOVES FROM THE WESTERN STATES INTO PLAINS.
GW
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 81 61 81 65 / 60 70 10 50
FSM 81 64 81 66 / 50 100 20 40
MLC 78 62 80 67 / 80 80 20 60
BVO 81 59 80 62 / 30 50 10 40
FYV 78 61 78 62 / 30 100 20 30
BYV 80 61 79 63 / 30 100 30 30
MKO 78 61 80 65 / 60 90 20 50
MIO 79 61 79 62 / 30 70 20 50
F10 78 60 80 65 / 70 80 20 60
HHW 78 64 82 68 / 80 80 20 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL NOON TUESDAY FOR OKZ049-OKZ053-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL NOON TUESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...99
LONG TERM....99
AVIATION...02Hazardous weather outlook, May 25, 1:00 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT MON MAY 25 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-261015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT MON MAY 25 2015
...SEVERE WEATHER AND RAPID ONSET FLASH FLOODING TO DEVELOP...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...GENERALLY ALONG AND SOUTHEAST OF INTERSTATE 44.
ONSET...AFTER 4 PM.
SEVERE THUNDERSTORM.
RISK...CRITICAL.
AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 4 PM.
AREA AT GREATEST RISK...ALONG AND SOUTH OF A LINE FROM
FAYETTEVILLE TO MCALESTER.
FLASH FLOOD.
RISK...ELEVATED.
AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 4 PM.
DISCUSSION...
A LINE OF SEVERE THUNDERSTORMS WILL MOVE INTO SOUTH CENTRAL
OKLAHOMA BY EARLY AFTERNOON AND SPREAD QUICKLY NORTHEASTWARD
THROUGH NORTHWEST ARKANSAS BY MID TO LATE EVENING. CONDITIONS
ARE FAVORABLE FOR WIDESPREAD DAMAGING WINDS...ALONG WITH
SEVERAL BRIEF TORNADOES ALONG THE LEADING EDGE OF THE STORMS.
THE WET SOILS WILL MAKE DOWNED TREES HIGHLY LIKELY AND
PRECAUTIONS SHOULD BE TAKEN TO MOVE INSIDE A SUBSTANTIAL
SHELTER IN ADVANCE OF THE LINE OF STORMS. THE SEVERE WEATHER
THREAT WILL DIMINISH ONCE THE LINE OF STORMS PASSES YOUR LOCATION.
AN EQUALLY DANGEROUS THREAT WILL BE THE RAPID ONSET FLASH
FLOODING WHICH WILL DEVELOP AS THE WIDESPREAD RAINFALL
OCCURS THIS AFTERNOON AND EVENING. WATER RISES WILL BE
RAPID AND PRECAUTIONS SHOULD BE TAKEN NOW TO ENSURE YOU
ARE IN AN AREA AWAY FROM POTENTIAL FLOOD WATERS. WATER WILL
BE SLOW TO RECEDE THROUGH THE OVERNIGHT HOURS AND MANY ROADS
MAY REMAIN FLOODED THROUGH THE EARLY MORNING HOURS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE UPCOMING
WEEK INTO NEXT WEEKEND. THERE WILL LIKELY BE SEVERAL
MORE ROUNDS OF HEAVY RAINFALL ACROSS THE REGION WHICH WILL
ONLY WORSEN ONGOING FLOOD CONDITIONS. LATER FORECASTS
WILL REFINE THE LOCATIONS FOR THE HEAVIEST RAINS.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:44 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Choctaw, Craig, Delaware, Haskell and 14 more | 24 hr |
| May 24, 11:57 PM CDT | Areal Flood Warning | TSA | Creek, Nowata, Okfuskee, Okmulgee, Osage, Pawnee and 4 more | 12 hr |
| May 25, 4:23 AM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 20 hr |
| May 25, 11:36 AM CDT | Areal Flood Warning | TSA | Creek, Nowata, Okfuskee, Okmulgee, Osage, Pawnee and 4 more | 24 hr |
| May 25, 2:32 PM CDT | Tornado Warning | TSA | Choctaw, Pushmataha | 28 min |
| May 25, 3:11 PM CDT | Special Weather Statement | TSA | Pittsburg | 34 min |
| May 25, 3:34 PM CDT | Special Weather Statement | TSA | Choctaw | 26 min |
| May 25, 3:48 PM CDT | Special Weather Statement | TSA | Pittsburg | 27 min |
| May 25, 3:54 PM CDT | Flash Flood Warning | TSA | Choctaw, Haskell, Latimer, LeFlore, McIntosh, Muskogee and 3 more | 8 hr |
| May 25, 3:55 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 65 min |
| May 25, 4:07 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 23 min |
| May 25, 4:18 PM CDT | Tornado Warning | TSA | Pittsburg | 42 min |
| May 25, 4:21 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 39 min |
| May 25, 4:26 PM CDT | Tornado Warning | TSA | Pushmataha | 34 min |
| May 25, 4:30 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 45 min |
| May 25, 4:39 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 31 min |
| May 25, 4:48 PM CDT | Tornado Warning | TSA | LeFlore, Pushmataha | 27 min |
| May 25, 4:52 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha | 38 min |
| May 25, 4:52 PM CDT | Tornado Warning | TSA | Latimer, LeFlore, Pushmataha | 38 min |
| May 25, 5:01 PM CDT | Tornado Warning | TSA | Latimer, LeFlore, Pushmataha | 29 min |
| May 25, 5:08 PM CDT | Tornado Warning | TSA | Latimer, LeFlore | 52 min |
| May 25, 5:19 PM CDT | Tornado Warning | TSA | LeFlore | 41 min |
| May 25, 5:21 PM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Craig, Creek, Delaware, Mayes and 11 more | 8 hr |
| May 25, 5:22 PM CDT | Special Weather Statement | TSA | Creek, Okmulgee, Pawnee | 38 min |
| May 25, 5:23 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Muskogee, Pushmataha, Sequoyah | 52 min |
| May 25, 5:28 PM CDT | Tornado Warning | TSA | Haskell, Latimer, LeFlore | 32 min |
| May 25, 5:34 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, McIntosh, Muskogee, Sequoyah, Wagoner | 41 min |
| May 25, 5:41 PM CDT | Tornado Warning | TSA | Haskell, LeFlore | 49 min |
| May 25, 5:46 PM CDT | Special Weather Statement | TSA | Choctaw, Latimer, McIntosh, Okfuskee, Okmulgee, Pittsburg and 1 more | 59 min |
| May 25, 5:50 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Muskogee, Sequoyah | 55 min |
| May 25, 5:56 PM CDT | Tornado Warning | TSA | LeFlore | 19 min |
| May 25, 6:40 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 50 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.